MAUDE Adverse Event Report: OSSIO LTD. OSSIOFIBER COMPRESSION SCREW 4.0 X 26 MM; SCREW, FIXATION, BONE

OSSIO LTD. OSSIOFIBER COMPRESSION SCREW 4.0 X 26 MM; SCREW, FIXATION, BONE
Model Number OF1024026S
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Company was informed of a removal of a protruding screw fragment from the bottom of the foot 4 months following a 1st metatarsal osteotomy.The protruding implant fragment (part of a screw) was successfully removed during a follow-up office visit.An image of the explanted implant part was shared but could not be examined as it was not provided.A product investigation was performed.Based on internal analysis of records and procedures, there is no indication of a design, manufacturing or process issue affecting device safety or effectiveness.Investigation revealed that in the original surgery the surgeon encountered difficulty to fully advance the implant and decided to remove and replace with a metal screw from a different manufacturer.Removal was done by drilling through the implant.Based on the investigation it was found that the event was caused by incomplete drilling though of the implant prior to the insertion of the metal screw at the time of implantation.The metal screw pushed the remaining implant fragment downwards and eventually out of the bone, into soft tissue.As the protruding implant fragment was removed and because the company cannot rule out the possible contribution of the device to the event, out of an abundance of caution, this event is being reported.Company continues to monitor these events as part of post market activities.
 
Event or Problem Description
Report of a removal of a protruding screw fragment from the bottom of the foot 4 months following a 1st metatarsal osteotomy.

Brand Name
OSSIOFIBER COMPRESSION SCREW 4.0 X 26 MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OSSIO LTD.
8 hatochen st.
caesarea, 30798 61
IS  3079861
MDR Report Key17875812
Report Number3014323288-2023-00004
Device Sequence Number4386365
Product Code HWC
UDI-Device Identifier07290017630182
UDI-Public(01)07290017630182(17)241225(11)221226(10)OF03187
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2023
Report Date (Section F) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/25/2024
Device Model NumberOF1024026S
Device Catalogue NumberOF1024026S
Device Lot NumberOF03187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/12/2023
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer09/12/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METAL SCREW FROM A DIFFERENT MANUFACTURER; OSSIOFIBER TRIMMABLE FIXATION NAIL, CANNULATED 4MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Date Report Sent to FDA10/05/2023